Psycho-Babble Medication Thread 1006520

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Nardil plus NE-Reuptake-Inhibitor?

Posted by reflecting on January 6, 2012, at 15:29:15

Hello,

regulary there has been a discussion about adding a NE inhibitor to MAOIs to prevent Tyramine-reactions. Wikipedia even recommends adding such a drug to Nardil, because Nardil normally decreases NE-levels.

Has anyone tried such a combination with Reboxetine, Atomoxetine, Bupropion or a similar drug?

 

Re: Nardil plus NE-Reuptake-Inhibitor?

Posted by jono_in_adelaide on January 8, 2012, at 17:08:53

In reply to Nardil plus NE-Reuptake-Inhibitor?, posted by reflecting on January 6, 2012, at 15:29:15

Nardil plus Nortriptyline can be usefull.

Usual nortriptyline dose 75mg/day

 

Re: Nardil plus NE-Reuptake-Inhibitor?

Posted by reflecting on January 9, 2012, at 5:35:45

In reply to Re: Nardil plus NE-Reuptake-Inhibitor?, posted by jono_in_adelaide on January 8, 2012, at 17:08:53

Thanks for your answer!

Have you tried that combo? Does weight gain and sedation from Nardil increase that way? Have you tried whether you can eat Tyramine that way?

Best,

reflecting

 

Re: Nardil plus NE-Reuptake-Inhibitor? reflecting

Posted by SLS on January 9, 2012, at 7:04:09

In reply to Re: Nardil plus NE-Reuptake-Inhibitor?, posted by reflecting on January 9, 2012, at 5:35:45

> Thanks for your answer!
>
> Have you tried that combo?

Yes. It works for me.

> Does weight gain and sedation from Nardil increase that way?

It would be hard for me to distinguish between the weight gain produced by nortriptyline and that produced by Nardil when combined. Nardil is the real culprit, I suppose. I would only consider using desipramine or nortriptyline as a choice of TCA. This will eliminate the potential for a serotonin reaction.

> Have you tried whether you can eat Tyramine that way?

I would still avoid tyramine while taking a MAOI. A norepinephrine reuptake inhibitor does not immunize one from the hypertensive reaction. I reacted to a small amount of pepperoni while taking Parnate and desipramine.


- Scott

 

Re: Nardil plus NE-Reuptake-Inhibitor?

Posted by reflecting on January 12, 2012, at 19:47:32

In reply to Re: Nardil plus NE-Reuptake-Inhibitor? reflecting, posted by SLS on January 9, 2012, at 7:04:09

Thanks for your answer!

So it was successfull in terms of giving additional antidepressant and anxiolytic effect, but not concerning the tyramine-reactivity.

I am a bit shocked about the Pepperoni, as I have never seen that on any of the "forbidden-lists".

 

Re: Nardil plus NE-Reuptake-Inhibitor? reflecting

Posted by SLS on January 16, 2012, at 10:10:57

In reply to Re: Nardil plus NE-Reuptake-Inhibitor?, posted by reflecting on January 12, 2012, at 19:47:32

> Thanks for your answer!
>
> So it was successfull in terms of giving additional antidepressant and anxiolytic effect, but not concerning the tyramine-reactivity.
>
> I am a bit shocked about the Pepperoni, as I have never seen that on any of the "forbidden-lists".


The pounding occipital headache is unmistakable as part of the hypertensive reaction. It hurts quite a bit. I had to remain standing. Sitting down made it worse. Fortunately, the reaction resolved without intervention.


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.